MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD 90 NEEDLE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICEROD 90 NEEDLE; CRYOABLATION NEEDLE
Model Number FPRPR3204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peroneal Nerve Palsy (2362)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
These events were identified in a literature review.Damage to adjacent structures is a known potential adverse event.Ablation of a sensory nerve may lead to anesthesia, paresthesia, or dysesthesia, whereas ablation of a motor nerve may lead to paralysis or paresis and is generally more clinically significant.The risk is documented in the needle risk assessment, ifu and user manual.No additional information regarding the second patient was provided.The devices were not returned and no device malfunctions were reported in the article or during follow up with the author.
 
Event or Problem Description
This report is derived from a literature article publicized in cirse 2019 titled "local control and analgesic efficacy of percutaneous cryoablation for desmoid tumors." percutaneous cryoablation using ct or ultrasound was performed on 41 desmoid tumors in 34 patients between july 2012 and september 2016 using galil medical's visual-ice system and various galil cryoprobes.Patients received clinical and radiological follow-up at 6 months post-procedure, with pain-rating and adverse events being recorded.The article reported that two patients had cirse class grade 4 complications involving palsy of the common fibular nerve.Patients with grade 4 complications are as follows: patient 2 was a (b)(6) year old female who had cryoablation in the right leg using 3 icerod probes.Patient 3 was a (b)(6) year old male who had cryoablation in the right leg using 3 icerod probes.Follow up with the corresponding author was performed where more information was provided regarding patient 3: patient "was treated by cryoablation of a desmoid tumor with ct guidance (popliteal fossa) by another ir.The patient had a palsy of the fibular nerve with complete motor and sensory defect.The patient had high neuropathic pain during one year after the cryoablation and was very disabled.One miraculous day, 20 months after the cryoablation, he had almost complete recovery of the palsy.(18 to 24 months is a common duration for recovery after a nervous lesion according to literature and the experience of the orthopedic and traumatic surgeons in our center).He can now walk, run and do some sport and only have a very little defect of the toe.Patient had later local recurrence and accepted to be treated again with cryoablation because this time i did the cryoablation and i have more skill on ultrasound of peripherical nerves than the previous ir.The cryoablation with us guidance and electrical monitoring of the fibular nerve have permitted to treat the recurrence of the tumor without any further complication." no device malfunctions were reported in the article.

Brand Name
ICEROD 90 NEEDLE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building
p.o. box 224
industrial park, 20692 03
IS  2069203
MDR Report Key9214001
Report Number9616793-2019-00066
Device Sequence Number19430140
Product Code GEH
UDI-Device Identifier07290104830242
UDI-Public07290104830242
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRPR3204
Device Catalogue NumberFPRPR3204
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;